Booty Bump: What It Is Boofing? How It’s Done & Risks
Everything You Need to Know About Boofing
There are several different ways to ingest drugs, including snorting, smoking, and injecting drugs into the veins. One of the lesser-known ways is through rectal administration in a process known as “booty bumping” or “boofing.”
In this post, we’ll explain the process, the health risks, and how to get help today.
If you or a loved one are struggling with substance abuse, it’s important to know that help is available. Learn about Zinnia Healing’s substance use treatment programs here.
What is Boofing?
Boofing is a slang term that refers to ingesting drugs anally. Other names for this method of drug use include:
- Booty bumping
- Butt chugging
The following substances are commonly “boofed”:
How is Boofing Done?
People use the following materials to booty bump drugs:
- Needleless syringe
- Shot glass
- Sterile water
- Sterilized mixer
- Petroleum jelly/lube/vitamin E capsules
- It’s recommended to have naloxone on standby in case of an overdose
The steps involved in boofing are as follows:
- Start with a bowel movement
- Plan how much of the drug to ingest
- Fill the shot glass or mixing cup with water
- Stir the drug into the water
- Fill the syringe
- Lie down and insert the syringe about one centimeter into the anus
- Release the syringe’s plunger
- Remove the syringe and discard it
Why Do People Boof Drugs?
The main reason people choose the anus as a route of administration for drugs is that the high comes on much faster.
This happens because of the rectum’s thin surface and the large number of blood vessels that allow substances ingested rectally to hit the bloodstream much faster than other ways of using drugs.
It’s important to note that not all sensations from boofing are euphoric. Some users report feelings of discomfort, irritation, and pain from this method of drug ingestion.
If you think you may be experiencing any of the above health side effects of boofing, Zinnia Healing can help. Call our helpline 24/7 at (855) 430-9439 to get started.
Side Effects and Health Risks of Boofing
As you can imagine, there are a number of health risks and side effects of booty bumping drugs, such as:
The anus’s mucus membrane can become damaged from booty bumping, which can increase the risk of contracting a sexually transmitted infection (STI).
The more you boof, the higher your risk of infection. That risk becomes even higher for people who engage in anal sex. The infections you can contract from boofing include:
- Hepatitis C
- Bacterial infections
- Fungal infections
2. Damaged Anus
Booty bumping meth and other drugs can lead to damaging the anus through micro tears that cause pain and bleeding.
Some of the signs you may have damaged your anus from boofing drugs include:
- Bloody stool
- Constantly “having to go”
- Being unable to control the bowels
The longer you ingest drugs in this unusual route of administration, the more likely you will be to need a colostomy. A colostomy is an operation that diverts part of the colon away from the part that has become damaged. It creates an artificial opening in the wall of the abdomen.
It becomes a lot harder to control the dosing of crystal meth and other drugs when boofing, which can increase your risk of overdosing and even dying from consuming too much of a drug.
People who boof alcohol can also increase the risk of alcohol poisoning while decreasing their body’s ability to fight the effects of alcohol poisoning because the anus does not have any enzymes to break down alcohol like the digestive system does.
This means the body has no way to defend itself against alcohol poisoning when it is absorbed anally.
Booty bumping also increases your risk of overamping, which is the term for overdosing on stimulants. While overamping is not the same as overdosing, it can also be fatal.
People who have not been sleeping, eating, or hydrating properly are at an increased risk of overamping as well as those who mix multiple stimulant drugs.
What many people don’t realize is that booty bumping for the first time is still considered a high risk for an overdose because you have not built up a tolerance, and your body can immediately go into shock and overdose.
There’s no way to tell exactly what’s in the drugs you’re ingesting. As fentanyl, a deadly opioid, becomes more prevalent. It’s showing up in all kinds of drugs.
Fentanyl can be fatal, no matter the method of ingestion. But with the increased bioavailability of substances from booty bumping, that risk is amplified.
Symptoms of Boofing Overdose
Be mindful of the following symptoms that could signify a boofing overdose:
- Limp body
- Slowed breathing
- Blue fingernails
- Blue lips
- Dilated pupils
- Increased heart rate
- Chest pain
- Seizures and convulsions
- Heart attack
Signs of a Substance Use Disorder
If you find yourself turning to boofing to get a quicker and stronger high because other methods of ingesting drugs are not working fast enough for you, you may have a substance use disorder.
Other signs of drug addiction include:
- Wanting to quit or cut back on drug use but being unable to do so
- Continuing to boof despite recognizing the damage it is causing
- Spending all of your time, money, and energy thinking about the substance and the next time you can use
- Intense cravings
- Neglecting all personal and work obligations to get high
- Withdrawing socially and from family
- Engaging in increased risky behaviors
- Experiencing withdrawal symptoms
- Needing larger and more frequent doses of the drug to achieve the same effects
- Committing crimes to gain access to drugs
Zinnia Healing Can Help
If you’re interested in exploring treatment options for boofing, methamphetamine use, and other drug dependencies, Zinnia Healing can help.
Contact our free substance use disorder hotline number today to speak with one of our intake specialists about our inpatient and outpatient drug treatment and detox programs. Our unique people-first vision of health care is not just a wish. It is something we live every day. Learn more today.